MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number UNK_SMART TOUCH BIDIRECTIONAL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Insufficient Information (4580)
Date of Event 05/02/2024
Type of Reportable Event Death
Event or Problem Description
This complaint is from a literature source.The following literature cite has been reviewed: ¿i¿ek d, mrak m, jan m, zupan me¿nar a, ivanovski m, ¿lahtic t, kajdic n, antolic b, klemen l, skale r, avramovic gregoric j, ¿tublar j, pernat a, ¿inkovec m.Impact of preventive substrate catheter ablation on implantable cardioverter-defibrillator interventions in patients with ischaemic cardiomyopathy and infarct-related coronary chronic total occlusion.Europace.2024 may 2;26(5):euae109.Doi: 10.1093/europace/euae109.(b)(6).Objective/methods/study data: aims primary prevention patients with ischaemic cardiomyopathy and chronic total occlusion of an infarct-related coronary artery (cto) are at a particularly high risk of implantable cardioverter-defibrillator (icd) therapy occurrence.The trial was designed to evaluate the efficacy of preventive cto-related substrate ablation strategy in ischaemic cardiomyopathy patients undergoing primary prevention icd implantation.Methods and results the preventive vt study was a prospective, multicentre, randomized trial including ischaemic patients with ejection fraction =40%, no documented ventricular arrhythmias (vas), and evidence of scar related to the coronary cto.Patients were randomly assigned 1:1 to a preventive substrate ablation before icd implantation or standard therapy with icd implantation only.The primary outcome was a composite of appropriate icd therapy or unplanned hospitalization for vas.Secondary outcomes included the primary outcome¿s components, the incidence of appropriate icd therapies, cardiac hospitalization, electrical storm, and cardiovascular (cv) mortality.Sixty patients were included in the study.During the mean follow-up of 44.7 ± 20.7 months, the primary outcome occurred in 5 (16.7%) patients undergoing preventive substrate ablation and in 13 (43.3%) patients receiving only icd [hazard ratio (hr): 0.33; 95% confidence interval (ci): 0.12¿0.94; p = 0.037].Patients in the preventive ablation group also had fewer appropriate icd therapies (p = 0.039) and the electrical storms (log-rank: p = 0.01).While preventive ablation also reduced cardiac hospitalizations (p = 0.006), it had no significant impact on cv mortality (p = 0.151).Conclusion preventive ablation of the coronary cto-related substrate in patients undergoing primary icd implantation is associated with the reduced risk of appropriate icd therapy or unplanned hospitalization due to vas.Lot, model and catalog number are not available, but the suspected biosense device possibly associated with reported adverse events: smarttouch® concomitant biosense webster devices that were used in this study: carto 3 system, pentaray, smartttouch sf concomitant non-biosense webster devices that were also used in this study: n/a adverse event(s) and provided interventions possibly associated with unidentified unknown smarttouch®: qty 1: one patient underwent crt implantation (surgical intervention) due to the iatrogenic complete atrioventricular block (av heart block) (adverse event) qty 1: one patient suffered a post-procedural ischaemic stroke (cerebrovascular accident) which resolved without consequences.(recognized procedural complication) (adverse event) qty 8: cardiovascular deaths (death) (no information available) (adverse event - death) qty 4: deaths (death) were attributed to arrhythmic causes (arrhythmia) (adverse event - death) qty 14: heart failure hospitalization (prolonged surgery) (heart failure) (adverse event) qty 20: unplanned cardiac hospital admission (prolonged hospitalization) (no information available) (adverse event) qty 6: electrical storm (arrhythmia) (recognized procedural complication) (adverse event).
 
Additional Manufacturer Narrative
This complaint is from a literature source.The following literature cite has been reviewed: ¿i¿ek d, mrak m, jan m, zupan me¿nar a, ivanovski m, ¿lahtic t, kajdic n, antolic b, klemen l, skale r, avramovic gregoric j, ¿tublar j, pernat a, ¿inkovec m.Impact of preventive substrate catheter ablation on implantable cardioverter-defibrillator interventions in patients with ischaemic cardiomyopathy and infarct-related coronary chronic total occlusion.Europace.2024 may 2;26(5):euae109.Doi: 10.1093/europace/euae109.Pmid: 38657209; pmcid: pmc11086562.No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors could be made.Device history record (dhr) review cannot be conducted because no lot number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref #: (b)(4).

Brand Name
THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19600296
Report Number2029046-2024-02054
Device Sequence Number8204566
Product Code LPB
UDI-Device Identifier10846835008982
UDI-Public10846835008982
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNK_SMART TOUCH BIDIRECTIONAL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2024
Initial Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; PENTARAY; SMARTTTOUCH SF
Outcome Attributed to Adverse Event Death;
Patient SexUnknown